Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 18, 2000, 7:33 PM CDT for Polk County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2000, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 18, 2000, 9:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Polk County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2986 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 190036 FFWLZK ARC113-190230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 733 PM CDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN POLK COUNTY IN WESTERN ARKANSAS * UNTIL 930 PM CDT * AT 730 PM...DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS REDEVELOPING OVER SOUTHERN POLK COUNTY BETWEEN WICKES AND GRANNIS. THE STORMS WERE PRODUCING 1 TO 2 INCHES OF RAIN PER HOUR. WITH ADDITIONAL RAINFALL EXPECTED THIS EVENING...FLASH FLOODING IS LIKELY TO OCCUR. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:00 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 18, 3:00 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT FRI AUG 18 2000 LOOKS LIKE ONLY A FEW AREAS WILL BENEFIT FROM THE COLD FRONT THAT IS DRAPED ACROSS CENTRAL ARKANSAS. SCATTERED CONVECTION HAS NOW FORMED OVER SOUTHERN ZONES...ALONG AND AHEAD OF THE FRONT. THINKING IS THAT SCATTERED THUNDERSTORMS WILL PERSIST UNTIL AROUND SUNSET...THEN DIE ONCE THE HEATING IS GONE. JUST DOES NOT SEEM TO BE ENOUGH UPPER SUPPORT TO SUSTAIN THE CONVECTION AFTER SUNSET. BIG TEMP DIFFERENCE ACROSS THE FRONT. STILL IN THE 70S WHERE CLOUDS HAVE HUNG ON IN THE NORTH...BUT 100 TO 105 HAS BEEN COMMON CENTRAL AND SOUTH...WITH HEAT INDEX VALUES FROM 110 TO 115. PRETTY MUCH THE HIGHEST HEAT INDICES SO FAR THIS YEAR. MODELS SEEM TO AGREE THAT THE FRONT WILL BE STATIONARY OVER THE AREA SATURDAY...SO WILL HAVE TO LEAVE IN SMALL STORM CHANCES EVEN THOUGH NGM MOS IS GIVING LESS THAN 20 PERCENT. WILL ALSO LEAVE 20 PERCENT IN FOR SUN AS THE FRONT LIFTS BACK NORTH AS A WARM FRONT. NGM SUGGESTS MCS TYPE CONVECTION MAY MAKE IN AS FAR SOUTH AS NORTH AR SUN MORNING...BUT ET/AVN DO NOT SUPPORT THIS AND WILL NOT BITE QUITE YET. BACK TO THE HEAT BY EARLY NEXT WEEK AS UPPER RIDGE STRENGTHENS ONCE AGAIN. WITH LITTLE RAIN EXPECTED THE NEXT CCOUPLE DAYS...IT WILL NOT TAKE LONG TO GET READINGS BACK UP TO NEAR 100 OR SO NEXT WEEK. WILL GO AT LEAST 5 DEGREES ABOVE FMR NUMBERS FOR MON-WED. .LIT...NONE. 45
In the hours before
Local storm report, Aug 18, 5:20 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT FRI AUG 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM CLARKSVILLE AR WIND DAMAGE
08/18/00 JOHNSON SOME TREES BLOWN DOWN
AROUND CLARKSVILLE. REPORT
FROM JOHNSON COUNTY
SHERIFFS OFFICE.
22Local storm report, Aug 18, 5:42 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
542 PM CDT FRI AUG 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM PEARCY AR WIND DAMAGE
08/18/00 GARLAND ROOF DAMAGE TO ONE HOME.
TREES AND POWER LINES
DOWN>. ONE PERSON INJURED.
REPORT FROM HOT SPRINGS
STATE POLICE
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:00 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 45 min |
| Aug 18, 7:24 PM CDT | Flash Flood Warning | LZK | Montgomery, Pike | 2 hr |
| Aug 18, 7:52 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 38 min |
| Aug 19, 5:20 PM CDT | Flash Flood Warning | LZK | Polk | 115 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.